MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1416140-J
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422)
Date of Event 01/03/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an alto abdominal stent graft system on (b)(6) 2023.On (b)(6) 2025, a clinical study reported that the right limb of the patient's endograft was acutely occluded, prompting an open thrombectomy of the right lower extremity (rle), a femoral-femoral bypass, and a mechanical thrombectomy due to acute thrombus.The patient, diagnosed with lung cancer and brain metastases, is likely hypercoagulable.Acute thrombus was noted in the right common femoral artery (cfa), distal above-knee popliteal artery, and tibial vessels, with chronic occlusion observed in the external iliac artery (eia).Despite revascularization on (b)(6) 2025, re-occlusion occurred.Due to severe peripheral vascular disease (pvd) in small vessels and underlying medical comorbidities, a right above-knee amputation (aka) was required.The patient remains hospitalized and in stable condition as of (b)(6) 2025.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right iliac limb occlusion, additional endovascular procedure (thrombectomy) additional surgical procedure (femoral to femoral bypass), and right limb above the knee amputation are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to show the patient has expired.The patient's death was discovered during a review of the death certificate.The reported cause of death was end-stage metastatic non-small cell lung cancer.The thrombus causing the occlusion was reported to be likely a result of the patient being in a hypercoagulable state due to cancer.The intracranial hemorrhage was reported to be related to the heparin administered during the procedure.The complaint is most likely anatomy-related.The procedure-related harm identified was an intracranial hemorrhage.The final patient status was reported as deceased on january 21, 2025.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events - updated b5: describe event or problem - updated g3: awareness date - updated h1: type of reportable event - updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an alto abdominal stent graft system on (b)(6) 2023.On (b)(6) 2025, a clinical study reported that the right limb of the patient's endograft was acutely occluded, prompting an open thrombectomy of the right lower extremity (rle), a femoral-femoral bypass, and a mechanical thrombectomy due to acute thrombus.The patient, diagnosed with lung cancer and brain metastases, is likely hypercoagulable.Acute thrombus was noted in the right common femoral artery (cfa), distal above-knee popliteal artery, and tibial vessels, with chronic occlusion observed in the external iliac artery (eia).Despite revascularization on (b)(6) 2025, re-occlusion occurred.Due to severe peripheral vascular disease (pvd) in small vessels and underlying medical comorbidities, a right above-knee amputation (aka) was required.The patient remains hospitalized and in stable condition as of (b)(6) 2025.Additional information: it was reported the patient died on (b)(6) 2025.The cause of death was identified as end-stage metastatic non-small cell lung cancer.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key21360694
Report Number3008011247-2025-00014
Device Sequence Number8519333
Product Code MIH
UDI-Device Identifier00850007370268
UDI-Public(01)00850007370268(17)260201(10)FS013023-36
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberTV-IL1416140-J
Device Lot NumberFS013023-36
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY LOT# FS011123-11.; OVATION IX ILIAC LIMB LOT# FS010623-22.; OVATION PRIME FILL POLYMER LOT# FF090722-01.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age80 YR
Patient SexMale